Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 67, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 23, 2019, 11:29 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 11:29 AM CDT (16:29 UTC)
- Expired
- Jun 23, 2019, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:49 PM CDT | FLASH FLOOD | Rudy, AR | HIGHWAY 282 CLOSED NEAR FROG BAYOU DUE TO FLOOD WATERS. PUBLIC PHOTO RELAYED BY BROADCAST MEDIA TWITTER. |
| Jun 23, 1:12 PM CDT | FLASH FLOOD | Fort Smith, AR | SIGNIFICANT STREET FLOODING REPORTED ACROSS TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WGUS54 KTSA 231629
FFWTSA
ARC033-047-131-232230-
/O.NEW.KTSA.FF.W.0067.190623T1629Z-190623T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1129 AM CDT Sun Jun 23 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Franklin County in west central Arkansas...
Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
* Until 530 PM CDT Sunday.
* At 1128 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 3 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Altus...
Hartford... Huntington...
Bonanza... Branch...
Additional rainfall amounts of 1 to 3 are possible in the warned
area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3493 9444
3540 9443 3576 9449 3575 9413 3577 9370
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 10:21 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 23, 10:21 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1021 AM CDT Sun Jun 23 2019
.DISCUSSION...
MCS continues to make steady progress south and east across the
forecast area. Expect this will be the main show for today with
little chance of redevelopment in its wake. Will likely see some
intensification of storms from southeast Oklahoma into west
central Arkansas by early afternoon, and this is where the main
severe weather threat will be for the rest of today.
Have adjusted pops for the rest of today based on current trends.
Will leave afternoon highs as is for now, but will monitor
temperature trends over the next few hours.
Update on the way.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.
AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...05
LONG TERM....22
PLATEHazardous weather outlook, Jun 23, 4:51 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 AM CDT Sun Jun 23 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 AM CDT Sun Jun 23 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly southeast Oklahoma. ONSET...This afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...This morning. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Ongoing showers and thunderstorms across far eastern Oklahoma into northwest Arkansas will continue to produce areas of locally heavy rainfall, gusty winds and small hail through daybreak. Additional areas of thunderstorms across northwest Oklahoma will move east into northeast Oklahoma early this morning. An isolated brief tornado along the leading edge of the storms can't be ruled out, although the main threat early this morning will be from damaging winds. Thunderstorms will gradually strengthen later this morning and into the afternoon as they track across southeast Oklahoma into northwest Arkansas. Damaging winds and large hail be the main concern, along with isolated tornadoes this afternoon mainly across parts of southeast Oklahoma. Areas of heavy rainfall can be expected through the day, with much of the region expected to receive an additional 2 to 4 inches of rain. This will lead to areas of flooding and possible flash flooding. A Flash Flood Watch remains in effect for all of eastern Oklahoma and northwest Arkansas through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms will be exiting southeast Oklahoma late tonight into early Monday morning. Low chances for mainly diurnal showers and thunderstorms will persist through all of next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 23, 10:57 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 1 SE SILOAM SPRINGS 36.18N 94.53W
06/23/2019 BENTON AR TRAINED SPOTTER
TREE DAMAGE NOTED SOUTHEAST OF SILOAM SPRINGS. ONE TREE
IS BLOCKING HIGHWAY 16. RELAYED VIA TWITTER.
&&
KAHSpecial weather statement, Jun 23, 10:59 AM CDT, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 1059 AM CDT Sun Jun 23 2019 ARZ002-231645- Carroll AR- 1059 AM CDT Sun Jun 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL 1145 AM CDT... At 1059 AM CDT, strong thunderstorms were located along a line extending from 7 miles northeast of Urbanette to near Berryville. Movement was east at 45 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Berryville... Urbanette... Blue Eye... Denver... LAT...LON 3634 9359 3650 9355 3650 9330 3635 9330 TIME...MOT...LOC 1559Z 262DEG 50KT 3650 9344 3636 9354
Special weather statement, Jun 23, 11:12 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1112 AM CDT Sun Jun 23 2019
OKZ068>074-231700-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
1112 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...CENTRAL
MCINTOSH...NORTHERN SEQUOYAH...SOUTHERN ADAIR...CENTRAL PITTSBURG...
SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL NOON
CDT...
At 1112 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of Bunch to 5 miles southeast of Lamar.
Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Sallisaw...
Eufaula... Stigler...
Warner... Vian...
Quinton... Gore...
Porum... Webbers Falls...
Crowder... Whitefield...
Marble City... Canadian...
Tamaha... Indianola...
Hanna... Ashland...
Brushy... Raiford...
This includes Interstate 40 in Oklahoma between mile markers 270 and
306.
A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern and east central Oklahoma.
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3518 9598
3579 9476 3565 9447 3562 9447 3474 9609
TIME...MOT...LOC 1612Z 303DEG 17KT 3570 9463 3503 9608Local storm report, Jun 23, 11:15 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 2 N SPRINGDALE 36.22N 94.13W
06/23/2019 BENTON AR BROADCAST MEDIA
SIGNIFICANT TREE DAMAGE NOTED IN THE BETHEL HEIGHTS AREA.
A PORTABLE BASKETBALL GOAL WITH ITS BASE WEIGHTED DOWN
WITH WATER WAS BLOWN OVER. PICS AND ADDITIONAL INFO
RELAYED VIA BROADCAST MEDIA TWITTER ACCOUNT.
&&
KAHSpecial weather statement, Jun 23, 11:16 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1116 AM CDT Sun Jun 23 2019
ARZ002-010-011-019-020-OKZ069-231700-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
1116 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHERN CRAWFORD...SOUTH CENTRAL CARROLL...SOUTHERN WASHINGTON AND
SOUTHEASTERN ADAIR COUNTIES UNTIL NOON CDT...
At 1116 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Marble to 5 miles southeast of
Brentwood to 8 miles northwest of Natural Dam. Movement was southeast
at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Huntsville... Cedarville...
Mountainburg... Natural Dam...
West Fork... Winslow...
Chester... St. Paul...
Cass... Saint Paul...
Kingston... Blackburn...
Aurora... Lee Creek...
Boston... Pettigrew...
Devils Den State Park... Brentwood...
Japton... Lake Fort Smith...
This includes Interstate 49 between mile markers 28 and 51.
A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Arkansas...and northeastern Oklahoma.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3577 9352
3577 9370 3569 9370 3554 9444 3556 9446
3564 9447 3564 9455 3577 9471 3593 9411
3617 9357 3612 9330
TIME...MOT...LOC 1616Z 292DEG 22KT 3612 9351 3583 9402 3572 9452Local storm report, Jun 23, 11:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG ROGERS 36.33N 94.12W
06/23/2019 BENTON AR BROADCAST MEDIA
TREE DAMAGE IN ROGERS. PICS RELAYED BY BROADCAST MEDIA
TWITTER ACCOUNT.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:22 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 6 days |
| Jun 23, 12:32 AM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Jun 23, 12:54 AM CDT | Special Weather Statement | TSA | Carroll | 36 min |
| Jun 23, 1:27 AM CDT | Flash Flood Warning | TSA | Sebastian | 6 hr |
| Jun 23, 4:02 AM CDT | Special Weather Statement | TSA | Crawford, Madison, Washington | 43 min |
| Jun 23, 4:18 AM CDT | Areal Flood Advisory | TSA | Crawford, Washington | 3 hr |
| Jun 23, 5:41 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Jun 23, 6:38 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Jun 23, 8:52 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Jun 23, 9:31 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 5 days |
| Jun 23, 9:31 AM CDT | River Flood Warning | TSA | Crawford | 33 hr |
| Jun 23, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 57 min |
| Jun 23, 10:14 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 46 min |
| Jun 23, 10:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 53 min |
| Jun 23, 10:29 AM CDT | Special Weather Statement | TSA | Crawford, Madison, Washington | 46 min |
| Jun 23, 10:59 AM CDT | Special Weather Statement | TSA | Carroll | 46 min |
| Jun 23, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 24 min |
| Jun 23, 11:16 AM CDT | Special Weather Statement | TSA | Crawford, Madison | 44 min |
| Jun 23, 11:18 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 57 min |
| Jun 23, 11:45 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 45 min |
| Jun 23, 12:31 PM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 59 min |
| Jun 23, 1:59 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 25 hr |
| Jun 23, 2:41 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Jun 23, 5:13 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 47 min |
| Jun 23, 5:27 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Jun 23, 5:46 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.